Alert archive / Kentucky / River Flood Advisories in 2015

River Flood Advisory 3, NWS Wilmington, OH

March 10, 2015Clermont County, Hamilton County, Ohio; Boone County, Campbell County, Kenton County, Kentucky; Dearborn County, Ohio County, Indiana

NWS Wilmington, OH issued this river flood advisory at Mar 10, 2015, 11:39 PM EDT for Clermont County, Hamilton County, Ohio; Boone County, Campbell County, Kenton County, Kentucky; Dearborn County, Ohio County, Indiana. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2015, 11:39 PM EDT (03:39 UTC)
Expired
Mar 12, 2015, 12:07 PM EDT
In force
36 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Dearborn County, IN, Ohio County, IN, Boone County, KY, Campbell County, KY, Kenton County, KY, Clermont County, OH, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Cincinnati (CCNO1). The gauge peaked at 52.52 ft at Mar 13, 2015, 12:00 PM EDT.

actionminormoderate4045505503/1103/1203/13
Action stage
40 ft
Minor stage
52 ft
Moderate stage
56 ft
Major stage
65 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03255000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood advisory went out at Mar 10, 8:46 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Mar 10, 8:46 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
846 PM EDT TUE MAR 10 2015

.SYNOPSIS...
LOW PRESSURE OVER NORTHERN KENTUCKY WILL MOVE OFF TO THE NORTHEAST
THIS EVENING. HIGH PRESSURE WILL BUILD IN WEDNESDAY AND MOVE OFF
TO THE EAST ON THURSDAY. ANOTHER LOW WILL SPREAD MORE RAIN INTO
THE REGION FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WEAK LOW PRESSURE OVER SOUTHERN OHIO THIS EVENING WILL SHEAR AS IT
MOVES OFF TO THE NORTHEAST THIS EVENING. RAIN ASSOCIATED WITH THIS
SYSTEM WILL MOVE OFF TO THE NORTHEAST AS WELL. THE THREAT FOR
ADDITIONAL SIGNIFICANT RAIN HAS ENDED OVER THE FLOOD WATCH AREA.
THUS...IT HAS BEEN CANCELLED.

WITH THE LOW LEVELS SATURATED...FOG IS BECOMING MORE PREVALENT AND
DENSE IN SPOTS. SOME OF THE DENSE FOG IS DUE TO THE LIGHT TO CALM
WINDS ACROSS THE REGION. THE WINDS ARE FORECAST TO PICK UP A
LITTLE OVERNIGHT FROM THE NORTH/NORTHWEST...BUT AM NOT SURE THIS
WILL BE ENOUGH TO RID THE REGION OF AREAS OF DENSE FOG GIVEN THERE
IS NO STRONG ADVECTION OF DRIER AIR INTO THE REGION UNTIL LATER IN
THE DAY ON WEDNESDAY. THUS...A DENSE FOG ADVISORY FOR THE ENTIRE
WILL CONTINUE OVERNIGHT.

LOWS WILL RANGE FROM THE MID 30S FAR NW TO THE MID 40S FAR SE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
FOG MAY LINGER INTO WEDNESDAY MORNING. THEREAFTER PLENTY OF DRY
AIR WILL BE IN PLACE AS HIGH PRESSURE BUILDS IN. THE HIGH WILL
START TO MOVE OFF TO THE EAST ON THURSDAY WITH JUST SOME CIRRUS
SPREADING IN. THURSDAY NIGHT MOISTURE STREAMING NORTH AHEAD OF LOW
PRESSURE WILL OVERRUN THE REMAINING HIGH PRESSURE AXIS. THIS WILL
RESULT IN THICKENING AND LOWER CLOUDS WITH RAIN DEVELOPING MAINLY
AFTER MIDNIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A SOLID AREA OF RAINFALL WILL BE WORKING ITS WAY INTO THE ILN CWA ON
FRIDAY MORNING...SPREADING IN FROM SOUTH TO NORTH AND COVERING THE
ENTIRE AREA BY 18Z. WITH HIGH PRESSURE CENTERED OVER THE GREAT LAKES
(AND EXTENDING INTO THE SOUTHEASTERN STATES)...AND A DEEP MID-LEVEL
TROUGH OVER THE PLAINS...THE TRANSPORT OF MOISTURE FROM THE GULF OF
MEXICO WILL BE NOTABLE. 12Z GFS/NAM FORECASTS SUGGEST THAT
PRECIPITABLE WATER VALUES MAY APPROACH 300 PERCENT OF NORMAL...WITH
VALUES OF UP TO AN INCH AND A QUARTER. THIS IS SOMEWHAT SIGNIFICANT
FOR MID-MARCH...WHEN THE AVERAGE PWAT IS ONLY AROUND 4 OR 5 TENTHS
OF AN INCH. ON THE NOSE OF A STRONG LOW LEVEL JET...MOISTURE
CONVERGENCE PLOTS SHOW SOME PERSISTENCE...ESPECIALLY BETWEEN 18Z
FRIDAY AND 06Z SATURDAY. THE POTENTIAL CERTAINLY EXISTS FOR A
PROLONGED PERIOD OF RAIN...WITH EFFICIENT RATES...FALLING ONTO
GROUND CONDITIONS THAT WILL ALREADY BE FAVORABLE FOR FLOODING. THIS
THREAT APPEARS TO BE GREATEST IN THE SOUTHEASTERN HALF OF THE
FORECAST AREA...AND TOTALS OF 1.5-2.0 INCHES DO NOT SEEM
UNREASONABLE TO SUGGEST. THIS THREAT IS THE MAIN CONCERN FOR THE
EXTENDED FORECAST PERIOD...AND WILL BE HIGHLIGHTED IN THE HAZARDOUS
WEATHER OUTLOOK AGAIN.

THE RAIN WILL MOVE OUT OF THE REGION SOME TIME IN THE FIRST HALF OF
SATURDAY...THOUGH MODEL AGREEMENT IN THE EXIT TIMING IS NOT IN AS
GOOD OF AGREEMENT AS THE ENTRANCE. A CHANGE IN AIR MASS WILL OCCUR
BEHIND A COLD FRONT...WITH SURFACE HIGH PRESSURE EXPECTED TO MOVE
INTO THE REGION FOR SUNDAY AND INTO AT LEAST MONDAY MORNING. AFTER
THIS DRY PERIOD...THERE IS CONSIDERABLE MODEL UNCERTAINTY REGARDING
THE EVOLUTION OF THE PATTERN...LEADING TO LOW CONFIDENCE AT THE END
OF THE EXTENDED FORECAST PERIOD.

THERE ARE NO SIGNS OF SIGNIFICANT COOLING THROUGH THE FORECAST
PERIOD. THE MAIN PUSH OF WARM AIR ADVECTION NOTED ON FRIDAY WILL BE
MUTED BY PRECIPITATION...THOUGH TEMPERATURES ON SATURDAY AHEAD OF
THE COLD FRONT MAY REACH 60 IN THE SOUTHERN SECTIONS OF THE FORECAST
AREA. THE COOLEST PART OF THE FORECAST APPEARS TO BE SUNDAY NIGHT
INTO MONDAY MORNING...AS DRY HIGH PRESSURE CENTERS OVER THE REGION.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
 PLENTY OF LOW LEVEL
MOISTURE ACROSS THE REGION FROM THE RECENT RAIN. DESPITE THE
SURFACE PRESSURE GRADIENT FORECAST TO INCREASE SLIGHTLY OVERNIGHT...
PROVIDING FOR A 4 OR 5 KNOT N TO NW WIND FLOW...MODEL SOUNDINGS
SUGGEST THAT THE VERY LOW LEVELS WILL REMAIN SATURATED WITH A LACK
OF ANY APPRECIABLE DRYING FROM THE NW. THIS WILL RESULT IN LOW
CEILINGS AND VISIBILITIES SOME RESULTING IN VALUES BELOW AIRPORT
MINIMUMS IN DENSE FOG.

ON WEDNESDAY...A WEAK BOUNDARY/FRONT WILL MOVE SOUTHEAST THROUGH
THE REGION. IT WILL TAKE DIURNAL HEATING/MIXING TO ALLOW LOW
CLOUDS AND FOG TO LIFT AND SCATTERED OUT. HAVE ALL TAF SITES
IMPROVING TO VFR BY AROUND 18Z.

FOR WEDNESDAY NIGHT...HIGH PRESSURE WILL PUSH EAST ACROSS THE
GREAT LAKES. DRIER AIR WILL FILTER INTO THE AREA ON LOW LEVEL NE
TO E FLOW. SKIES WILL BE MOSTLY CLEAR.

OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES ARE LIKELY TO RETURN
FRIDAY INTO SATURDAY. MVFR CEILINGS MAY LINGER INTO SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...DENSE FOG ADVISORY UNTIL 10 AM EDT WEDNESDAY FOR OHZ026-034-
     035-042>046-051>056-060>065-070>074-077>082-088.
KY...DENSE FOG ADVISORY UNTIL 10 AM EDT WEDNESDAY FOR KYZ089>100.
IN...DENSE FOG ADVISORY UNTIL 10 AM EDT WEDNESDAY FOR INZ050-058-
     059-066-073>075-080.

&&

SYNOPSIS...
NEAR TERM...HICKMAN
SHORT TERM...
LONG TERM...HATZOS
AVIATION...HICKMAN
Hazardous weather outlook, Mar 10, 8:47 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
847 PM EDT TUE MAR 10 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-111000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
847 PM EDT TUE MAR 10 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

RAIN IS EXPECTED TO MOVE INTO THE REGION AGAIN ON FRIDAY
MORNING...CONTINUING THROUGH EARLY SATURDAY AFTERNOON. SOME PERIODS
OF HEAVY RAIN MAY OCCUR. THIS PROLONGED PERIOD OF RAINFALL WILL
COMBINE WITH VERY WET GROUND CONDITIONS TO LEAD TO A RISK OF
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 10, 6:29 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
629 PM EDT TUE MAR 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HEAVY RAIN       4 SE TOLLESBORO         38.52N 83.52W
03/10/2015  M1.39 INCH       LEWIS              KY   TRAINED SPOTTER

&&

SFH

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 9:27 PM EDTRiver Flood WarningILNAdams12 hr
Mar 11, 1:54 PM EDTAreal Flood WarningILNDelaware24 hr

Nearby

River Flood Advisories in Kentucky, 2015River Flood Advisories in Ohio, 2015River Flood Advisories in Indiana, 2015Every river flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.